Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Fasicular tachycardia,long voyage.Safe?

User rating for this question
Very Good
Answered by

Cardiologist, Interventional
Practicing since : 1996
Answered : 192 Questions
i have had fasicular tachycardia for 7years which is a form of s v t , i've had no episodes for at least 4 years its my 40th birthday this weekend and my husband has planed a holiday to lanzarote (4hr flight) will i be ok to fly ?
Posted Tue, 17 Apr 2012 in Hypertension and Heart Disease
Answered by Dr. Raja Sekhar Varma 22 hours later

Thank you for your query.

Fascicular tachycardia is actually a type of ventricular tachycardia. It is rare and not usually associated with structural heart disease. Approximately 90% of the fascicular tachycardias are of the left posterior fascicular type. The occurrence in younger individuals, absence of structural heart disease, relatively narrow QRS complex during the arrhythmia and sensitivity to verapamil often lead to a mistaken diagnosis of SVT.

"The fact that your arrhythmia is well controlled on medication and that you have not experienced an episode in 4 years indicate that it is relatively ok for you to fly".

The best treatment for this type of arrhythmia is catheter based "Radio-Frequency Ablation" wherein a precise dose of radiofrequency energy is applied by means of a catheter at a specific location inside the heart. This results in a complete cure in most of the cases. After the procedure there is usually no need for long-term drugs. I would advise you to explore this possibility for long term treatment, rather than rely on drugs which need to be taken daily and can have side effects in the long run.

I hope this answers your query. If you need any further clarifications, feel free to contact me again.

I wish you a very Happy 40th Birthday in advance.

With regards,
Dr RS Varma
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor